Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 433, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 6, 2003, 2:48 PM CDT for Lonoke County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 6, 2003, 3:40 PM CDT
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Lonoke County, AR
The radar
The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:45 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 2:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT WED AUG 6 2003 SURFACE LOW HAS CONSOLIDATED OVER CENTRAL ARKANSAS...AND BOUNDARY THAT WAS TO OUR NORTH HAS JUMPED INTO PLACE. NORTH WINDS HAVE STARTED TO DROP DEW POINTS FROM NORTH TO SOUTH ALREADY. NORTHWEST FLOW SOUTH KEEP PUSHING THIS SYSTEM TO THE SOUTHEAST OUT OF OUR STATE OVERNIGHT. CHANCE POPS OVERNIGHT...THE DRYING OUT THE FORECAST UNTIL THE EXTENDED PORTION. HI WENT QUITE HIGH TODAY...BUT COOLER AND DRIER AIR SHOULD LOWER THOSE VALUES BELOW THE MAGIC 105. HRO 67 87 68 88 / 10 10 5 5 LIT 73 91 71 94 / 10 10 5 5 HOT 74 92 72 94 / 10 10 5 5 PBF 73 91 72 95 / 20 10 5 5 .LZK...NONE. 32
Hazardous weather outlook, Aug 6, 2:00 PM CDT, 48 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS ARE COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CENTRAL AND SOUTHEASTERN SECTIONS OF THE STATE. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS...WITH LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND AND EARLY NEXT WEEK. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHEAST ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 55 min |
| Aug 6, 2:58 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 42 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 43 min |
| Aug 6, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 34 min |
| Aug 6, 4:29 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 41 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | LZK | White | 47 min |
| Aug 6, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 33 min |
| Aug 6, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 45 min |
| Aug 6, 5:43 PM CDT | Flash Flood Warning | LZK | Drew | 2 hr |
| Aug 6, 6:44 PM CDT | Flash Flood Warning | LZK | Bradley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.